Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 5, 2021, 12:57 PM EDT for Hendry County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2021, 12:57 PM EDT (16:57 UTC)
- Expired
- Jul 5, 2021, 1:45 PM EDT
- In force
- 48 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 5.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1257 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
938
WWUS82 KMFL 051657
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1257 PM EDT Mon Jul 5 2021
FLZ066-051745-
Hendry FL-
1257 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENDRY COUNTY UNTIL 145
PM EDT...
* At 1257 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Devils Garden, or 10 miles
southwest of Montura, moving northwest at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Devils Garden, Port La Belle and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2677 8137 2677 8122 2654 8108 2643 8124
2646 8127 2652 8127 2652 8133 2668 8151
TIME...MOT...LOC 1657Z 143DEG 13KT 2655 8122
$$
RAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 9:53 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 5, 9:53 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Miami FL
953 AM EDT Mon Jul 5 2021
.UPDATE...
Short Term Key Points:
* A few strong to locally severe thunderstorms will be possible
across South Florida this afternoon into the evening hours, with
the primary concern being isolated damaging wind gusts. Present
indications are that this risk may be highest across the northern
portions of South Florida.
* Localized flash flooding from repeated rounds of heavy rainfall
will be possible across South Florida, especially along the
coastal/metro areas. Initially, this risk appears to be greatest
across coastal/metro Collier County, with the risk increasing
for the east coast metros during the overnight/morning hours.
* A couple tornadoes will be possible across South Florida, with the
greatest threat across the southern and western portions of the
area this evening into Tuesday.
Mid-level water vapor imagery and GOES-16 derived precipitable water
depict a gradient in deep-layer moisture across South Florida, with
PW values greater than 2 inches evident across the southern and
eastern portions of the area. To the north-northwest of this
gradient, partly cloudy skies will allow for efficient diurnal
destabilization of a moist boundary layer (e.g., upper 70s
dewpoints), which combined with increasing large-scale forcing on
the periphery of Elsa and strengthening low-level wind fields will
support a few strong to locally severe multicell clusters capable of
producing damaging wind gusts.
As the deep-layer moisture continues to overspread South Florida in
association with Elsa, the thermodynamic environment will become
increasingly favorable for heavy-rainfall-producing convection --
owing to tall skinny CAPE profiles, deep warm cloud layers, and
repeated rounds of showers and storms. The threat of localized flash
flooding from heavy rainfall will be greatest across metro areas
that experience repeated rounds of showers and storms, and this
seems most likely across the Gulf Coast of South Florida initially,
with the threat gradually increasing across the east coast metros
overnight owing to coastal convergence and related mesoscale ascent.
Finally, the risk of a couple tornadoes will gradually increase
across South Florida later today into tomorrow, and this risk
appears greatest across the southern and western portions of South
Florida -- where the strongest 850-mb flow will support enlarged low-
level hodographs and enhanced effective-layer storm relative
helicity supportive of isolated rotating updrafts.
&&
.PREV DISCUSSION... (Issued 734 AM EDT Mon Jul 5 2021)
AVIATION(12Z TAFS)...
Deteriorating sub-VFR conditions through the TAF period with the
approach of Elsa. A morning to afternoon round of convection could
impact the terminals from east to west, hence the MVFR TEMPOs. A
lull from east to west is possible from late afternoon to early
overnight with activity returning from the Atlantic late evening
and spreading westward overnight. APF will likely deteriorate to
IFR/LIFR as Elsa passes in the Gulf. Short-fused AMDs likely.
MARINE...
A few showers and thunderstorms with East/southeast flow
over the Atlantic waters, with west/northwest flow over the Gulf
waters. By early Monday morning, conditions are expected to
deteriorate over the local waters as Tropical Storm Elsa steers
towards the Florida Straits.
HYDROLOGY...
Tropical Storm Elsa will bring periods of heavy rainfall to the
region early this week. Storm total amounts of 3 to 5 inches are
possible, with isolated heavier amounts. The greatest heavy rain
potential should be across Southwest Florida and the Gulf coast
region starting later today into tonight. A Flood Watch may be
necessary for this area later today depending upon how forecast
trends evolve.
BEACHES...
Warm, oppressive conditions are expected across the local beaches
today, as heat indices soar above 100 degrees and possibly up to 105
in some areas. Rip current activity may increase in association with
the approach of Tropical Storm Elsa.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 78 87 79 90 / 50 70 30 40
West Kendall 77 87 78 91 / 60 70 30 40
Opa-Locka 77 87 78 90 / 50 70 30 40
Homestead 77 86 78 89 / 60 60 30 40
Fort Lauderdale 78 86 78 89 / 50 60 30 40
N Ft Lauderdale 78 86 78 89 / 50 70 30 40
Pembroke Pines 77 85 77 89 / 50 70 30 40
West Palm Beach 77 87 78 89 / 50 70 40 50
Boca Raton 78 87 78 89 / 50 60 30 40
Naples 76 86 77 90 / 80 80 50 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ069-075.
High Rip Current Risk through Wednesday evening for FLZ172-173.
AM...Small Craft Advisory until 7 AM EDT Tuesday for AMZ630-651-671.
GM...Tropical Storm Warning for GMZ656-657-676.
&&
Update/Aviation...Weinman
Today through Tuesday and Marine...Kelly
Visit us at weather.gov/miami
Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiamiHazardous weather outlook, Jul 5, 11:30 AM EDT, 1 hour 27 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1130 AM EDT Mon Jul 5 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1130 AM EDT Mon Jul 5 2021 ...Tropical Storm Elsa To Impact The Region with Multiple Hazards... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Tropical Storm Elsa will impact the region. Gusty winds, heavy rains, coastal flooding and a few tornadoes are possible, especially overnight tonight. Hazardous marine and beach conditions are expected with a high rip current risk. Please reference the Hurricane Local Statement from NWS Miami for additional detailed information. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Impact from Elsa will likely continue through mid-week. Residents and visitors are urged to monitor updates to the forecast for Elsa, and ensure that Hurricane preparedness plans are in place. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, however, individual spotters are encouraged to report high wind and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jul 5, 12:00 PM EDT, 57 minutes before
Special Weather Statement
National Weather Service Miami FL
1200 PM EDT Mon Jul 5 2021
FLZ066-070-051645-
Hendry FL-Inland Collier County FL-
1200 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND SOUTH
CENTRAL HENDRY COUNTIES UNTIL 1245 PM EDT...
* At 1200 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Hendry Correctional, or 15
miles east of Ave Maria, moving northwest at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Ave Maria, Immokalee, Hendry Correctional, Bunker Hill and
Sunniland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2631 8103 2621 8115 2615 8124 2637 8152
2657 8131
TIME...MOT...LOC 1600Z 133DEG 14KT 2629 8120
KELLYSpecial weather statement, Jul 5, 12:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1257 PM EDT Mon Jul 5 2021
FLZ066-051745-
Hendry FL-
1257 PM EDT Mon Jul 5 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HENDRY COUNTY UNTIL 145
PM EDT...
* At 1257 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Devils Garden, or 10 miles
southwest of Montura, moving northwest at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Devils Garden, Port La Belle and Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2677 8137 2677 8122 2654 8108 2643 8124
2646 8127 2652 8127 2652 8133 2668 8151
TIME...MOT...LOC 1657Z 143DEG 13KT 2655 8122
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 8:57 PM EDT | Special Marine Warning | MFL | 63 min | |
| Jul 4, 11:07 PM EDT | Tropical Storm Warning | MFL | Collier, Monroe | 51 hr |
| Jul 5, 5:16 AM EDT | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 63 hr |
| Jul 5, 10:14 AM EDT | Flood Watch | MFL | Collier | 40 hr |
| Jul 5, 12:00 PM EDT | Special Weather Statement | MFL | Hendry | 45 min |
| Jul 5, 1:03 PM EDT | Special Weather Statement | MFL | Miami-Dade | 42 min |
| Jul 5, 1:26 PM EDT | Special Weather Statement | MFL | Glades | 34 min |
| Jul 5, 1:34 PM EDT | Special Marine Warning | MFL | 116 min | |
| Jul 5, 1:43 PM EDT | Special Weather Statement | MFL | Miami-Dade, Monroe | 62 min |
| Jul 5, 1:50 PM EDT | Special Weather Statement | MFL | Glades | 40 min |
| Jul 5, 2:16 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Jul 5, 2:25 PM EDT | Special Marine Warning | MFL | 95 min | |
| Jul 5, 2:39 PM EDT | Special Weather Statement | MFL | Miami-Dade | 66 min |
| Jul 5, 3:02 PM EDT | Special Weather Statement | MFL | Hendry | 43 min |
| Jul 5, 3:07 PM EDT | Special Weather Statement | MFL | Collier | 38 min |
| Jul 5, 3:08 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 52 min |
| Jul 5, 3:24 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jul 5, 3:32 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jul 5, 3:37 PM EDT | Tornado Warning | MFL | Miami-Dade | 23 min |
| Jul 5, 3:38 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 44 min |
| Jul 5, 3:41 PM EDT | Special Weather Statement | MFL | Glades | 49 min |
| Jul 5, 3:48 PM EDT | Special Weather Statement | MFL | Hendry | 57 min |
| Jul 5, 3:48 PM EDT | Special Weather Statement | MFL | Broward | 42 min |
| Jul 5, 3:55 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| Jul 5, 4:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jul 5, 4:29 PM EDT | Special Marine Warning | MFL | 2 hr | |
| Jul 5, 4:33 PM EDT | Special Weather Statement | MFL | Hendry, Palm Beach | 42 min |
| Jul 5, 4:37 PM EDT | Special Weather Statement | MFL | Collier | 53 min |
| Jul 5, 4:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 94 min |
| Jul 5, 4:57 PM EDT | Special Weather Statement | MFL | Broward | 63 min |
| Jul 5, 5:04 PM EDT | Special Marine Warning | MFL | 116 min | |
| Jul 5, 5:07 PM EDT | Coastal Flood Advisory | MFL | Collier, Monroe | 36 hr |
| Jul 5, 6:16 PM EDT | Special Marine Warning | MFL | 89 min | |
| Jul 5, 6:21 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Jul 5, 6:57 PM EDT | Special Marine Warning | MFL | 33 min | |
| Jul 5, 7:00 PM EDT | Special Weather Statement | MFL | Glades | 45 min |
| Jul 5, 7:22 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jul 5, 7:51 PM EDT | Special Marine Warning | MFL | 39 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.